Accutane: Journalist seeks interviewees for isotretinoin side effects research, UK issues drug safety update and Cosmo magazine covers devastating persistent effects

isotretinoin

#1

Originally published at: https://www.propeciahelp.com/blog/news/accutane-safety-cosmo/

Accutane (isotretinoin) shares potent 5-alpha reductase inhibiting properties with finasteride and can cause a syndrome that can be apparently identical to Post Finasteride Syndrome. Reported persistent effects include libido loss, erectile dysfunction, depression, suicidal ideation, anxiety, panic attacks, penile shrinkage, gynecomastia, muscle atrophy, cognitive impairment, insomnia, severely dry skin and tinnitus. The condition often has…


#2

I personally took accutane when I was 18 years old.
In that moment, I stopped drinking alcohol because my dermatologist told me this was necessary. I didn’t remember any change in my behaivour or sexual sides. After stopping, everything ok.

I do not know if people like me who has been treated with accutane in the past are more likely to suffer for PFS with finasteride, but it could be. I say that because we do know that the PFS is dosis-independant.

Regards.


#3

Thank you admin for this post, I will be emailing her now as i think its absolutely essential to get these conditions heard! I will share this over at acne.org for the guys who may not see it, we need all the people we can get on this one.


#4

Youre welcome @devolution. We hope to share more news soon. For some reason this paragraph in the blog post wasn’t included in this companion topic:

In safety news, the UK’s medicines regulator recently added “Problems getting or maintaining an erection and lower libido” to the drug information leaflet.

As you may be aware, Finasteride also received an MHRA safety update regarding suicidal ideation and severe depression last year, adding to the steadily materialising picture of a similar and extremely unusual clinical profile shared by these persistent drug-induced conditions. This link has also been recognised in a recent publication in the International Journal of Risk & Safety in Medicine regarding 300 cases of enduring sexual dysfunction following the use of antidepressants, finasteride and isotretinoin.


#5

I took Accutane 25 years ago…It did nothing but dry up my acne and skin…I took generic Proscar for 10 weeks and it wrecked my hair, then stopped…A few months later I went back to normal and had massive hair shed an abnormal acceleration in balding…Then 6 months later took brand name propecia for approx. 6 months and strange affects but some hair regrowth and changes…Had to stop…Then slowly over the following 2 years my body under went a trasnformation and now look like a mutant whale…No sexual affects…So its obviously different for everyone the affects you get…Like your are either geneticly or auto immune resistant to androgens in different tissues…Hope we atleast get proof of something soon…


#6

This is a big deal. Accutane people need to get on this. Our health condition is not acceptable. Are you going to accept erectile dysfunction the rest of your life?

These are ways you can help immediately, right NOW:

  1. Email journalist Louisa Cavell with your situation and support. Louisa’s doing important work.
  2. Post the link to this thread anywhere with post-Accutane people
  3. Post up your experience on this board
  4. Get everyone you can to register here; we need NUMBERS

The person to fix this is not some other guy. It is you. And together we CAN solve this.


#7

Good share - nice work bro.


#8

Cool - definitely do email Louisa. By the way - can you do a favour? Post up the link to Propeciahelp.com – and tell everyone over at acne.org to register here. This is where the action is and where we will solve this.


#9

Hey Pete, i emailed her but haven’t gotten a reply, i hope she responds, i will make a post over at acne.org now.


#10

I think she is super busy, writing – but she has replied – hope to you too soon.